Colorado, 2005

Hail and Damaging Wind in Colorado, June 11, 2005

June 11, 2005 · NWS PUB · 2 events in 1 county or zone

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 11, 2:04 PM MST, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 11, 2:04 PM MST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
304 PM MDT SAT JUN 11 2005

.SHORT TERM...
(TONIGHT AND SUNDAY)

...POTENTIAL FOR RELATIVELY RARE NOCTURNAL CONVECTIVE EVENT
TONIGHT...

CURRENTLY...LOW LEVEL MOISTURE ON THE PLAINS HAS DECREASED
SIGNIFICANTLY MOST AREAS...THOUGH WITH WEAK PRESSURE FALLS ALONG
THE I-25 CORRIDOR BEGINNING TO SHOW UP AT 20Z...SUSPECT DEWPOINTS
HAVE BOTTOMED OUT AND WILL BE ON THE INCREASE THE REST OF THE DAY.
STRONG UPPER TROUGH OVER THE GREAT BASIN HAS BEEN SLIGHTLY TOO FAR
WEST TO HELP MUCH WITH TSRA SO FAR THIS AFTERNOON...THOUGH A FEW
TCU HAVE FINALLY FORMED OVER THE CENTRAL MTS AND ERN SLOPES OF THE
SANGRES.

TONIGHT...ETA AND RUC SUGGEST ELY FLOW WILL INCREASE THROUGH MUCH OF
THE NIGHT...WITH AIR MASS OVER THE ERN MTS AND PLAINS BECOMING
FAIRLY UNSTABLE BY 06Z WITH CAPES NR 1000 J/KG ALONG AND EAST OF
I-25. NICE BULLSEYE OF UPWARD MOTION OVER MUCH OF THE PLAINS BY 06Z
AS SIGNIFICANT SYNOPTIC LIFT ASSOCIATED WITH WRN U.S. UPPER TROUGH
OVERSPREADS THE AREA. SUSPECT -TSRA WILL LAST THROUGH MOST OF THE
NIGHT...SIMILAR TO WHAT HAPPENED LAST NIGHT OVER THE GREAT BASIN.
MIGHT EVEN BE SOME MARGINAL SEVERE HAIL OVER THE PLAINS IF MODEL
CAPES ARE IN THE BALL PARK. ALSO SOME POTENTIAL FOR LOCAL HEAVY
RAIN GIVEN STRENGTH OF THE PROGGED UPWARD VERTICAL MOTION. CURRENT
GRIDS HAVE THINGS IN HAND AND NEED FEW CHANGES.

SUNDAY...UPPER TROUGH LIFTS INTO THE HIGH PLAINS BY AFTERNOON...
WITH PRONOUNCED MID LEVEL THERMAL TROUGH OVER COLORADO DURING THE
DAY. AMOUNT OF INSTABILITY ON THE PLAINS WILL DEPEND ON WHERE THE
NOCTURNAL MCS ENDS UP...BUT THERE SHOULD BE ENOUGH MOISTURE LEFT FOR
ONE MORE ROUND OF CONVECTION OVER THE AREA. STILL SOME SEVERE
POTENTIAL FOR ERN ZONES...WHERE ETA SHOWS DRYLINE SETTING UP NEAR
THE CO/KS BORDER BY AFTERNOON. SHADED SUN MAX TEMPS TOWARD THE
COOLER MAV GUIDANCE...WITH REMAINING GRIDS LOOKING A-OK.  --ETP

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

SUN NIGHT-MON...MODERATE WEST TO NORTHWEST FLOW ALOFT ACROSS THE
REGION SUN NIGHT SLOWLY WEAKENS THROUGH THE DAY MONDAY...AS BROAD
UPPER LOW AND ASSOCIATED 90KT JET MOVES ACROSS THE NORTHERN ROCKIES
AND INTO THE NORTHERN HIGH PLAINS. BRISK WESTERLY FLOW PUSHES
DRYLINE OUT ACROSS THE KANSAS BORDER SUN EVENING AND INTO WESTERN
KANSAS OVERNIGHT...WITH WEAK NORTHERLY SURGE ACROSS THE PLAINS
AS SYSTEM LIFTS INTO THE NORTHERN HIGH PLAINS. WILL KEEP CURRENT
CHANCE AND SLIGHT CHANCES POPS IN PLACE THROUGH THE EVENING...WITH
BEST COVERAGE ACROSS THE FAR SE PLAINS. WITH SOME MOISTURE WRAPPING
AROUND SYSTEM AND GOOD OROGRAPHIC FLOWS...WILL KEEP CURRENT ISOLATED
POPS OVERNIGHT ACROSS THE CENTRAL MTS AS WELL. WITH SUBSIDENCE
BEHIND PASSING SYSTEM ALONG WITH BUILDING UPPER RIDGE ACROSS THE
GREAT BASIN...WILL SEE DRY CONDITIONS AREA WIDE ON MON...THOUGH WILL
SEE BREEZY WEST TO NORTHWEST WINDS MIX DOWN ACROSS THE REGION IN THE
AFTERNOON.

TUE-THU...UPPER LEVEL RIDGE ACROSS THE GREAT BASIN CONTINUES TO
BUILD ACROSS THE STATE...AS EASTERN PACIFIC SYSTEM SLOWLY MOVES
ONSHORE ACROSS THE PAC NW COAST. WARM AIR ALOFT ASSOCIATED WITH
BUILDING RIDGE (+10C TO +16C AT H7) WILL ALLOW FOR AT OR ABOVE
SEASONAL TEMPERATURES THROUGH THE PERIOD...SAVE TUESDAY ACROSS THE
EASTERN PLAINS...AS SECONDARY BACKDOOR COOL FRONT MOVES ACROSS THE
CENTRAL HIGH PLAINS. MODELS INDICATING VARIOUS AMOUNTS OF MOISTURE
EMBEDDED IN THE FLOW...AND WITH DAYTIME HEATING...CANT RULE OUT THE
POSSIBILITY OF ISOLATED AFTERNOON AND EVENING SHRA/TSRA ACROSS THE
THE REGION THROUGH THE PERIOD.

FRI-SAT...WARM SW FLOW REMAINS ACROSS THE REGION AS PAC NW SYSTEM
RIDES THE PERIPHERY OF UPPER RIDGE ACROSS THE ROCKIES. MODELS KEEPING
SFC HIGH PRESSURE ACROSS THE MIDWEST WITH VARYING DEGREES OF MOISTURE
IN WEAK EASTERLY UPSLOPE IN PLACE ACROSS THE EASTERN PLAINS...THOUGH
WILL KEEP CURRENT WARM AND DRY FORECAST IN TACT ATTM.  -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 11, 6:00 AM MST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
700 AM MDT SAT JUN 11 2005

COZ058>089-093>099-121300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
700 AM MDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE
MOUNTAINS THIS AFTERNOON...AND THEN SPREAD EASTWARD DURING THE LATE
AFTERNOON AND EVENING. ONE OR TWO SEVERE THUNDERSTORMS WILL BE
POSSIBLE ACROSS EXTREME SOUTHEAST COLORADO. THIS INCLUDES EASTERN
LAS ANIMAS...BENT...KIOWA...PROWERS...AND BACA COUNTIES. THE MAIN
THREAT FROM THESE THUNDERSTORMS WILL BE HAIL AROUND 1 INCH IN
DIAMETER...WIND GUSTS AROUND 58 MPH...LOCALLY HEAVY RAIN...AND
CLOUD TO GROUND LIGHTNING. A FEW COMMUNITIES IN THE SEVERE WEATHER
THREAT AREA ARE KIM...LAS ANIMAS...EADS...LAMAR...AND SPRINGFIELD.
ELSEWHERE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO...THUNDERSTORMS
COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 40
MPH...AND CLOUD TO GROUND LIGHTNING THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE THREAT FOR THUNDERSTORMS CONTINUES THROUGH SUNDAY NIGHT ACROSS
ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO...WITH THE POTENTIAL FOR
HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...AND CLOUD
TO GROUND LIGHTNING.

MAINLY AFTERNOON AND EVENING ISOLATED THUNDERSTORMS ARE THEN
EXPECTED TO RETURN ON TUESDAY AND PERSIST THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE BETWEEN 2 PM THIS AFTERNOON AND 9 PM MDT THIS EVENING FOR
SOUTHEAST COLORADO.

METZE/MOORE

The radar

The Pueblo radar (KPUX), 201 km away, was scanning. The volume nearest the first event began at 00:17 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Baca

When
June 11, 5:17 PM MST to 5:29 PM MST
Where
Baca County, 10 mi WSW of Campo
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.050, -102.750

Thunderstorm Wind, Baca

When
June 11, 5:17 PM MST
Where
Baca County, 10 mi WSW of Campo
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.050, -102.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456180, 5456181.